MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0620CSFMX
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference number: #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we noted that the snare associated with the incident was returned; we noted that the microcatheter associated with the incident was returned; we noted that the returned microcatheter was cut at the microcatheter hub (hub not returned); we observed no damage along the returned portion of the microcatheter; we noted that the delivery pusher was not returned; we observed the sr thread to be protruding out of the implant's proximal end and measuring 5cm in length; we observed the sr thread to be opaque in color, indicating that is has been stretched; we observed the coil to be crushed and kinked located 4cm, 7cm, and 7.5cm distal of the implant's proximal end; we observed the coil to be stretched and severely kinked 2cm proximal of the implant's distal end.Root cause of the premature detachment endured by the coil system cannot be definitively determined, however it is evident that the implant coil had endured tensile overload, possibly causing the premature detachment.Upon return of the device, the coil was observed to be detached from its delivery pusher, with approximately 5cm of the sr thread protruding out of the implant's proximal end.Device investigation showed damage to the implant, with the coils crushed and kinked in 3 different locations: 4cm, 7cm, and 7.5cm distal of the implant's proximal end.Moreover, the coil was observed to be stretched and severely kinked 2cm proximal of the implant's distal end.It is possible that the sr thread was overhandled during the attachment process of the implant to the pusher leading to the decreased tensile strength. the manufacturing procedure calls for (b)(4) inspection for damage to the sr thread prior to loading the implant coil into the delivery pusher.Since the delivery pusher was not returned, it is unknown whether the delivery pusher sustained kinks or if the detachment zone was damaged, which could have contributed to the reported issue.It was reported that the returned coil was the 12th coil used during the procedure.Unwanted interaction with other coils could have caused damaged to the reported implant, thereby causing friction upon retraction.The sr thread was observed to be opaque in color, indicating that the thread was stretched prior to the premature detachment that occurred during coil removal.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220400250 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "physician had a premature detachment of a 6x20 optimax complex soft.Using an echelon 10 the physician deployed 11 deployed coils into a facial avm.On the 12th coil he tried repositioning the 6x20 several times due to it not being the right size.Upon removal, the coil prematurly detached.The physician removed the catheter and retrieved coil with snare, safely removing it from the vessel.No patient injury occured.I have product available for return.Looks like the snare is also included in return package.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key15651413
Report Number3014162263-2022-00032
Device Sequence Number2381437
Product Code HCG
UDI-Device Identifier00818053025211
UDI-Public00818053025211
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0620CSFMX
Device Catalogue NumberN/A
Device Lot NumberF220400250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown